MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW
Catalog Number LITNG7XTORQ130
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the iliac artery using an indigo system aspiration catheter 7 (cat7), a diagnostic catheter, and a guidewire.It should be reported that the patient''s anatomy was tortuous.During the procedure, the physician successfully completed one pass in the target location using the cat7.While advancing the cat7 during the second pass, the physician experienced resistance.The physician then noticed under fluoroscopy that the cat7 was fractured at the distal length.The fractured cat7 segment was retrieved from the patient using a snare device.The procedure was completed using a new cat7.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Evaluation of the returned cat7 confirmed a fracture on the distal shaft.If the device is advanced against resistance, damage such as a kink may occur.Subsequently, if the device is retracted against resistance, the kink may worsen to a fracture.The reported tortuous patient anatomy may have contributed to the resistance during advancement.Further evaluation revealed kinks along the cat7, and the distal tip was flattened.This damage was incidental to the complaint.The flattened distal tip was likely due to the distal tip being snared during removal.The kinks may have occurred during packaging for return to penumbra.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM LIGHTNING 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18968484
Report Number3005168196-2024-00103
Device Sequence Number6666173
Product Code QEW
UDI-Device Identifier00815948022584
UDI-Public815948022584
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K210083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2026
Device Catalogue NumberLITNG7XTORQ130
Device Lot NumberH00003606
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005